Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 7, 2004, 9:36 PM EDT for Herkimer County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 9:36 PM EDT (01:36 UTC)
- Expired
- Jul 8, 2004, 12:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Herkimer County, NY
The radar
The Albany radar (KENX), 93 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 080138
FFWALY
NYC043-080400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
936 PM EDT WED JUL 7 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK.
THIS INCLUDES THE CITIES OF...ILION...HERKIMER...
HARBOR...FRANKFURT...FRANKFURT CENTER...COUNTRYMAN...
COLUMBIA CENTER...WEST WINFIELD.
* UNTIL 1200 AM EDT
* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS PARTS OF SOUTHERN HERKIMER
COUNTY SINCE 800 PM.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4315 7511 4306 7522 4290 7520 4291 7485
4303 7483 4320 7475
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:53 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 7, 3:53 PM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY, NY 353 PM EDT WED JUL 7 2004 .SYNOPSIS... A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WITH AN WARM FRONT EXTENDING SOUTHEASTWARD ACROSS PA AND NJ WILL CONTINUE TO SLOWLY LIFT NORTHWARD. AS THIS WARM FRONT CONTINUES TO MOVE NORTHWARD...THIS WILL BRING IN WARMER AND HUMID AIR ACROSS THE FORECAST AREA. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL SWEEP THROUGH THE AREA LATE THURSDAY AFTERNOON AND THURSDAY NIGHT...INCREASING THE CHANCES FOR ANOTHER ROUND OF SHOWERS AND POSSIBLY THUNDERSTORMS. HIGH PRESSURE WILL START TO BUILD INTO THE AREA FRIDAY AFTERNOON THROUGH THE WEEKEND. WITH WARM TEMPERATURES IN STORE AND DRY WEATHER...WE SHOULD SEE OUR FIRST REAL TASTE OF SUMMER WEATHER THIS WEEKEND. && .SHORT TERM (TONIGHT AND THURSDAY)... AIR WILL DESTABILIZE THIS EVENING. WARM FRONT PUSHES NORTHWARD THROUGH THE TONIGHT PERIOD. WARMER AND MORE HUMID AIR WILL START TO MOVE ACROSS THE REGION TONIGHT INTO THURSDAY. AS FAR AS THUNDERSTORM ACTIVITY GOES...THE ENVIRONMENT DOES NOT REALLY SHOW A TON OF SUPPORT FOR ANY STRONG STORMS. UPWARD MOTION IS BEST LATE TONIGHT AND DURING THE OVERNIGHT HOURS. JET LOOKS WEAK AT THE 850 MB LEVEL. BOTTOM LINE WILL GO WITH LIKELY POPS TONIGHT FOR SHOWERS AND THUNDERSTORMS. ON THURSDAY...WILL CONTINUE WITH CHANCE OF SHOWERS AND THUNDERSTORMS AS FRONT IS REALLY SLOW MOVING. AGAIN DYNAMICS NOT INDICATING ALL THE INGREDIENTS IN FOR THE PICTURE FOR A BIG SEVERE WEATHER OUTBREAK. SPC HAS OUR REGION IN THE SEE TEXT FOR THURSDAY. && .LONG TERM (FRIDAY THROUGH TUESDAY)... WILL CONTINUE EXTENDED WITH DRY SOLUTION FOR FRIDAY THROUGH THE WEEKEND. HIGH PRESSURE BUILDS IN FOR MOST OF THE WEEKEND. ON MONDAY WILL BRING BACK THE CHANCE OF SHOWERS ON MONDAY WITH THE NEXT LOW WITH ASSOCIATED FRONT PASSING THROUGH THE AREA. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS IN THE VICINITY OF AN APPROACHING WARM FRONT. VFR CONDITIONS INTO THIS EVENING WITH MVFR POSSIBLE WITH THE CONVECTION. CIGS AND VIS LOWERING TO MVFR BY LATE EVENING JUST AHEAD OF BOUNDARY WITH SHOWERS. CONDITIONS WILL IMPROVE TO VFR BY EARLY AFTERNOON. && .HYDROLOGY... NO MAJOR HYDRO PROBLEMS EXPECTED THE NEXT FEW DAYS. QPF WILL GENERALLY BE LESS THAN HALF AN INCH TODAY AND TOMORROW. && ALY WATCHES/WARNINGS/ADVISORIES... NY...NONE. VT...NONE MA...NONE. CT...NONE. &&
Hazardous weather outlook, Jul 7, 4:42 AM EDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 442 AM EDT WED JUL 7 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON INTO THE EVENING HOURS AHEAD OF A WARM FRONT. LOCALLY HEAVY DOWNPOURS MAY OCCUR WITH SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL PASS THROUGH EASTERN NEW YORK AND WESTERN NEW ENGLAND THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR THIS EVENING. TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:34 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 56 min |
| Jul 8, 6:33 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 57 min |
| Jul 8, 6:36 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 54 min |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.